MAUDE Adverse Event Report: SYNTHES HAGENDORF AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE

SYNTHES HAGENDORF AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE
Catalog Number 03.010.227
Medical Device Problem Codes Component Missing (2306); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: there was no reported patient involvement associated with the complained event.Event date: unknown.Device is an instrument and is not implanted/explanted.(b)(6).The subject device has been received and is currently undergoing investigation.A device history record review was performed for complaint device lot number.Manufacturing location: (b)(4).Date of manufacture: feb 15, 2010.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the complaint device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reported the following event; there is a broken aiming arm for adolescent lateral entry femoral nail-ex from the adolescent lateral entry femoral nail-ex (alfn) set.No additional information was provided.Patient involvement is unknown.Update 27jan2017 - the aiming arm is missing a screw in the guide.The aiming arm was discovered broken at sterile processing.There was no patient involvement.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
A product investigation was performed.The aiming arm for adolescent lateral femoral nail-ex (part # 03.010.227, lot number # 3319931) was returned and reported to be broken and to be missing a screw.This condition is confirmed; the knob of one of the proximal locking cams has broken off causing the locking cam to disassemble from the remainder of the device.A set screw was not returned.It is likely that over seven years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition.However, this complaint is not likely a result of any design or manufacturing related deficiency.The device was manufactured in 2/2010 and is over seven years old.The balance of the returned device is in fairly worn condition with several markings along its length.A drawing was reviewed and it was determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.Upon review of the device history record, no ncrs germane to the complaint condition were generated during the production of this device.All measurements have been performed by calipers ca99p.A visual inspection, dhr review, and drawing review were performed as part of this investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6348267
Report Number3003875359-2017-10075
Device Sequence Number977106
Product Code LXH
UDI-Device Identifier10886982068095
UDI-Public(01)10886982068095(10)3319931
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.227
Device Lot Number3319931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1